How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8702
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

I was given CEFZIL for a sinus infection. I am allergic to

This answer was rated:

I was given CEFZIL for a sinus infection. I am allergic to Penicillin. I stopped taking CEFZIL two days ago but am now experiencing some strong abdominal pain. I just read there is a risk when given to patients with a history of penicillin allergy.

The pain is lessened / goes away with bowel movement. How serious is a reaction if its been 52 hours since I last took the CEFZIL and I was taking it for 7 days?

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

What kind of allergy do you have with penicillin?

Customer:

I was given it when I was 2. I am told it caused large welts and I was rushed to the emergency room

Customer:

I have no direct memory of it

Dr. Shahzad MD :

People can sometimes have allergy to cefzil and other medications in this class who have penicillin allergy but the symptoms that you are mentioning do not sound like allergy to me.

Dr. Shahzad MD :

I think that this is something that should go away and is not allergy related

Customer:

mebmd listed abdominal pain as a side effect and to consult a doctor as soon as possible

Dr. Shahzad MD :

Abdominal pain is a common side effect of pretty much any antibiotic

Dr. Shahzad MD :

If your abdominal pain is lessening I would not worry

Dr. Shahzad MD :

if your abdominal pain is worsening and not improving then you should consult the ER.

Dr. Shahzad MD :

But I do not think it sounds serious at all and should go away.

Customer:

It has happened twice tonight

Customer:

ok thanks. thats what I needed to know

Dr. Shahzad MD :

You are most welcome
Take care
Wish you all the best.
Please do rate me for my services before you leave by clicking on one of the smilies below. I hope I provided excellent services.
Good bye :)

Dr. SH and other Medical Specialists are ready to help you

Related Medical Questions